HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Anxiety (http://www.healthboards.com/boards/anxiety/)
-   -   Trying to stop xanax.... (http://www.healthboards.com/boards/anxiety/202071-trying-stop-xanax.html)

ShanaLee 08-25-2004 04:24 PM

Trying to stop xanax....
 
I have been taking .5mg for about 2 & 1/2 weeks, and then I cut them in half to only be taking .25 a day from almost a week..I have been trying to not take them at all, but when I dont, I feel really weird. Really light headed and just kind of weird and shaky. I called my dr. and he seems to think its not withdrawl from xanax, but my anxiety. I dont know how to tell the difference and its stressing me out..I know that seziures are a possibilty in the withdrawl but what are the other symptoms? Withdrawl according to my doc, takes 8-12 weeks of being on it, and at a higher dose..I dont know if I believe that though...Anyway if anyone can help me I would appreciate it very much! I still have 8 left from my original Rx of 30 pills, but I figure the longer I take them, the harder it will be to stop. Thanks so much

Shana :wave:

hry33 08-25-2004 04:31 PM

Re: Trying to stop xanax....
 
siezures are rare and only then from quitting a very high dose cold turkey, I agree with your doc, your problems are most likely from the return of your anxiety
lightheadedness can be caused by many things, including anxiety

ShanaLee 08-26-2004 12:40 PM

Re: Trying to stop xanax....
 
Thanks for the reply...I know that in the back of my head that you and my dr. are right, but I keep just worrying that maybe my body is addicted...I'll just tough it out for a few days and try to not be worried about it :)

millpark26 08-27-2004 07:38 AM

Re: Trying to stop xanax....
 
I have need to occasionally take a low-dose Xanax, and have so for several years. When I spoke with my Dr. about Xanax and possible side-effects, etc. he told me that when taken, it only remains in your system for approximately 4 hours so if I ever had need to take additional doses, then do so, as needed. I think you have yourself more worked up in your mind than any possible issue with the Xanax itself.

Jennita 08-28-2004 12:38 PM

Re: Trying to stop xanax....
 
[QUOTE=ShanaLee]I have been taking .5mg for about 2 & 1/2 weeks, and then I cut them in half to only be taking .25 a day from almost a week..I have been trying to not take them at all, but when I dont, I feel really weird. Really light headed and just kind of weird and shaky. I called my dr. and he seems to think its not withdrawl from xanax, but my anxiety. I dont know how to tell the difference and its stressing me out..I know that seziures are a possibilty in the withdrawl but what are the other symptoms? Withdrawl according to my doc, takes 8-12 weeks of being on it, and at a higher dose..I dont know if I believe that though...Anyway if anyone can help me I would appreciate it very much! I still have 8 left from my original Rx of 30 pills, but I figure the longer I take them, the harder it will be to stop. Thanks so much

Shana :wave:[/QUOTE]

It could be withdrawal, but not in a technical sense. "Withdrawal" technically means the period of time the drug takes to "completely leave the body".

But with benzodiazepines like Xanax, the brain alterations caused by the drug may linger, causing withdrawal like symptoms although withdrawal itself is over. Look up the free online Ashton Manual ; this PHD woman knew all this back in the 1980's when she ran a withdrawal clinic and studied benzos extensivly.

She's not the only one who knows about them, however, if you type in benzo withdrawal or something simular, alot pops up from various sources about the potential long recovery time from drugs like Xanax. Usually, it's a 12-18 month scenario unless the dependancy is small, then it may only be a few months. Larger doses may cause more dependancy/tolerance and severe/longer withdrawals. Your dose was a smaller one, so I wouldn't be too worried but don't expect overnight miracles either!

So, I wouldn't rule out withdrawal symptoms at this time, since you may still be in the recovery stage. The recovery stage is what doctors either don't know about or are in denial of.....countless studies and people's own accounts prove otherwise. Do some web surfing; alot of horror stories but also alot of postive recovery stuff too.

It can only take 2 wks of use to develop addiction (physical only). EVen the drug company does not recommend use more than 2 weeks.

You will be fine. I wouldn't go back to benzos at all, but if you must....try to stick to the very small dose and use only as needed....daily doses can up the odds of physical dependancy, or physical addiction.


All times are GMT -7. The time now is 12:25 PM.